×

zbMATH — the first resource for mathematics

Slopes of modular forms. (English) Zbl 0853.11037
Childress, Nancy (ed.) et al., Arithmetic geometry. Conference on arithmetic geometry with an emphasis on Iwasawa theory, March 15-18, 1993, Arizona State Univ., Tempe, AZ, USA. Providence, RI: American Mathematical Society. Contemp. Math. 174, 167-183 (1994).
The author studies \(p\)-adic valuations of eigenvalues of Hecke operators on modular forms on \(\Gamma_1 (pN)\) with the aim to develop a program and a strategy to prove that the number of normalized Hecke eigenforms of weight \(w\geq 2\) and level \(pN\) whose eigenvalues for the usual Hecke operator \(U_p\) have a fixed \(p\)-adic valuation \(\lambda\) is bounded independently of \(w\). Such an assertion is known for \(\lambda =0\), cf. chapter 7 of H. Hida [Elementary theory of \(L\)-functions and Eisenstein series, Cambridge University Press, Cambridge (1993)] and in the general case has been conjectured by F. Gouvêa and B. Mazur [Math. Comput. 58, 793-805 (1992; Zbl 0773.11030)]: in fact, their conjecture predicts a simple periodicity property (as a function of the weight) of the number of eigenforms with a given \(\lambda\).
The present paper is a continuation of the author’s previous work [Ann. Sci. Éc. Norm. Supér., IV. Sér. 28, No. 2, 129-160 (1995; Zbl 0827.11024)].
For the entire collection see [Zbl 0802.00017].

MSC:
11F33 Congruences for modular and \(p\)-adic modular forms
11F85 \(p\)-adic theory, local fields
11F30 Fourier coefficients of automorphic forms
11G18 Arithmetic aspects of modular and Shimura varieties
PDF BibTeX XML Cite